Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 33, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Aug 8, 2017, 3:30 AM CDT for Fort Bend County, Harris County, Waller County, Texas. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2017, 3:30 AM CDT (08:30 UTC)
- Expired
- Aug 8, 2017, 7:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fort Bend County, TX, Harris County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 61 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:00 AM CDT | FLASH FLOOD | 3 S Piney Point Village, TX | MULTIPLE WATER RESCUES NEAR JEANETTE STREET |
| Aug 8, 4:00 AM CDT | FLASH FLOOD | 5 Ne Spring Valley, TX | HOUSE FLOODING IN LANGWOOD SUBDIVISION ALONG BRICKHOUSE GULLY |
| Aug 8, 4:07 AM CDT | FLASH FLOOD | 5 Sw Hedwig Village, TX | MULTIPLE WATER RESCUES NEAR WILCREST DRIVE AND RIVERVIEW DRIVE |
| Aug 8, 6:07 AM CDT | FLASH FLOOD | 2 Nnw Houston, TX | WATER RESCUE NEAR WHITE OAK DRIVE AND HOUSTON AVENUE |
| Aug 8, 6:19 AM CDT | FLASH FLOOD | 5 Sw Aldine, TX | LITTLE YORK FD RESPONDING TO FLOODED STRUCTURES ALONG HALLS BAYOU NEAR MT HOUSTON DRIVE NEAR I-45 |
| Aug 8, 6:40 AM CDT | FLASH FLOOD | 7 Sw Jersey Village, TX | STRUCTURE FLOODING IN BEAR CREEK VILLAGE SUBDIVISION ON HICKORY GROVE ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841
WGUS54 KHGX 080830
FFWHGX
TXC157-201-473-081030-
/O.NEW.KHGX.FF.W.0033.170808T0830Z-170808T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
330 AM CDT TUE AUG 8 2017
The National Weather Service in League City has issued a
* Flash Flood Warning for...
Northeastern Fort Bend County in southeastern Texas...
Southeastern Waller County in southeastern Texas...
Central Harris County in southeastern Texas...
* Until 530 AM CDT.
* At 328 AM CDT, Doppler radar indicated heavy rain across the
warned area. Flash flooding will continue.
* Some locations that will experience flooding include...
Sugar Land, northwestern Missouri City, eastern Rosenberg,
Stafford, Bellaire, Humble, West University Place, Katy, Richmond,
Tomball, Jersey Village, Brookshire, Hunters Creek Village, Bunker
Hill Village, Piney Point Village, Northside / Northline, Greenway
/ Upper Kirby Area, Kingwood, Spring Branch North and Greater
Greenspoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2948 9565 2976 9599 3007 9564 3009 9538
3005 9532 3003 9531 3003 9528 3004 9526
3010 9518 3011 9510
$$1 follow-up statement
956
WGUS54 KHGX 081016
FFWHGX
TXC157-201-473-081230-
/O.EXT.KHGX.FF.W.0033.000000T0000Z-170808T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
516 AM CDT TUE AUG 8 2017
The National Weather Service in League City has extended the
* Flash Flood Warning for...
Northeastern Fort Bend County in southeastern Texas...
Southeastern Waller County in southeastern Texas...
Central Harris County in southeastern Texas...
* Until 730 AM CDT.
* At 514 AM CDT, many reports of heavy rainfall and flooding have
been pouring in. Over 8 inches of rain have already fallen in some
areas over the last 24 hours. Moderate rainfall continues to fall
across some of the hardest-hit areas this morning. Flash flooding
is already occurring.
* Some locations that will experience flooding include...
Sugar Land, northwestern Missouri City, eastern Rosenberg,
Stafford, Bellaire, Humble, West University Place, Katy, Richmond,
Tomball, Jersey Village, Brookshire, Hunters Creek Village, Bunker
Hill Village, Piney Point Village, Northside / Northline, Greenway
/ Upper Kirby Area, Kingwood, Spring Branch North and Greater
Greenspoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2948 9565 2976 9599 3007 9564 3009 9538
3005 9532 3003 9531 3003 9528 3004 9526
3010 9518 3011 9510
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 11:48 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 7, 11:48 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1148 PM CDT Mon Aug 7 2017 .AVIATION... Most of our 06Z TAFs will start with SHRA/TSRA as activity continues to increase in coverage. Look for MVFR/IFR ceilings and/or visibilities in the stronger storms. Will keep VCSH in most TAFs through 18Z, but lots of uncertainty as to how this will all evolve on Tuesday as some activity could linger into the afternoon hours. Think much of the area might see improving flying conditions by late tomorrow afternoon and on into tomorrow evening. 42 && .PREV DISCUSSION... /ISSUED 1016 PM CDT Mon Aug 7 2017/ UPDATE... Though the radar quieted down for several hours as the atmosphere had been pretty well worked over in the wake of rain earlier today, it is now beginning to spark back to life. A mesoscale convective vortex (MCV) has been very conspicuously spinning in the area of College Station, drifting roughly to the ESE at 15 or so knots. Additionally, onshore flow is resuming from the coast - the quality of this return flow is made very apparent by the sparking of showers along the coast in the last hour or so near what is effectively a frontal boundary between unstable Gulf air and the depleted air from earlier today. To date, the new showers along the SE edge of the MCV have been only sporadically impressive. Though boasting individual cores with instantaneous dual pol rates of 4+ inches per hour, the surrounding areas have been pretty light, and with pretty quick individual cell motion being pretty quick, the highest of MRMS one hour QPE are isolated pixels a tad over 1 inch. That said - as the influx of more unstable air continues, and flow aloft weakens and veers to be more line parallel, these characteristics should change for the worse. Though performance from the CAMs lately has been pretty lousy, it seems to have had a not awful handle on this MCV, and so am reluctant to abandon its guidance entirely. Recent HRRR runs seem to peg out in the 5 inch neighborhood for QPF. The experimental HRRR time lagged ensemble shows a relatively strong signal for exceeding 3 inches of rainfall in a 6 hour period, and a slight hint in this convergent area for exceeding 6 inches. Though it's not yet matched in rain occurring, think 2ish inches per hour and isolated spots of 3-5 inches accumulation seems reasonable given that factors should come to support heavier rainfall. This should be capable of causing some localized flooding issues at the least. The really big question is where the heaviest rain will come down. With the MCV motion, this preferred area for rainfall will be drifting slowly towards the Houston metro, with storms already occurring in extreme NW Harris County. At this time, think the line motion is slow enough that its location that the heaviest rain will fall northwest of the more vulnerable urban locations. However, a faster drop of the line, or if significant rain starts developing in the inflow, and that scenario could change. For further information, please visit the WPC website and read Mesoscale Precipitation Discussion 651. Luchs PREV DISCUSSION... /ISSUED 258 PM CDT Mon Aug 7 2017/ MARINE... Light/moderate southerly winds will prevail this evening/tonight but the passage of a weak frontal boundary should produce a brief period of very light N/NW winds early Tuesday morning. However, the onshore flow is expected to return by tomorrow afternoon. Periods of showers and thunderstorms are expected across the coastal waters for much of the week as a series of disturbances move across the area. Winds and seas will be higher in/around these storms. Marine interests should continue to monitor the progress of Tropical Storm Franklin as it moves westward across the Yucatan Peninsula and into the Bay of Campeche towards the middle of the week. Franklin is likely remain to the south of Texas, but increased swell could begin impacting the offshore waters as early as Wednesday. Seas will range from 4 to 7 feet by Weds night through Thurs before gradually taper- ing off into the weekend. 41 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 75 90 75 94 75 / 70 40 40 30 20 Houston (IAH) 76 90 75 93 77 / 70 50 30 40 20 Galveston (GLS) 80 89 81 90 81 / 30 40 20 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...25 Aviation/Marine...42
Hazardous weather outlook, Aug 7, 10:43 PM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 1043 PM CDT Mon Aug 7 2017 TXZ163-164-176>179-195>200-210>214-226-227-235>238-090345- Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend- Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda- Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington- Wharton- 1043 PM CDT Mon Aug 7 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Thunderstorms are developing across portions of Southeast Texas. Some of these thunderstorms will be capable of heavy downpours. Localized street flooding where the highest rainfall rates are realized. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous showers and thunderstorms are expected across Southeast Texas Tuesday. Some of these thunderstorms may be capable of brief heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. GMZ330-335-350-355-370-375-090345- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 1043 PM CDT Mon Aug 7 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Scattered showers and thunderstorms will be possible across the Upper Texas coastal waters through the night and some of these thunderstorms will be capable of producing locally higher winds and waves. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms will be possible across the Upper Texas coastal waters into Tuesday and some of these thunderstorms may be capable of producing locally higher winds and waves. Tropical Storm Franklin is forecast to move westward across the Bay of Campeche Wednesday and Thursday which may lead to increased seas and long period swell by late in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Aug 8, 2:07 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
207 AM CDT TUE AUG 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD 7 W JERSEY VILLAGE 29.89N 95.69W
08/08/2017 HARRIS TX PUBLIC
STREET FLOODING REPORTED VIA SOCIAL MEDIA
1215 AM FLASH FLOOD 4 SW JERSEY VILLAGE 29.85N 95.62W
08/08/2017 HARRIS TX PUBLIC
STREET FLOODING AND FLOATING TRASH CANS REPORTED VIA
SOCIAL MEDIA
1235 AM FLASH FLOOD KATY 29.80N 95.82W
08/08/2017 HARRIS TX PUBLIC
STREET FLOODING REPORTED VIA SOCIAL MEDIA. WATER RISING
INTO FRONT YARD OF REPORT SOURCE.
1235 AM FLASH FLOOD 5 SW JERSEY VILLAGE 29.84N 95.63W
08/08/2017 HARRIS TX PUBLIC
REPORT VIA SOCIAL MEDIA OF BEING STRANDED ON TX-6 DUE
TO WATER OVER THE ROAD
0120 AM FLASH FLOOD 6 SW JERSEY VILLAGE 29.83N 95.64W
08/08/2017 HARRIS TX PUBLIC
STREET FLOODING IN BEAR CREEK REPORTED VIA SOCIAL MEDIA
&&
EVENT NUMBER HGX1700316
EVENT NUMBER HGX1700317
EVENT NUMBER HGX1700318
EVENT NUMBER HGX1700319
EVENT NUMBER HGX1700320
LUCHSThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:27 PM CDT | Areal Flood Advisory | HGX | Austin, Harris, Montgomery, Waller | 3 hr |
| Aug 7, 11:38 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Montgomery, Waller | 3 hr |
| Aug 8, 12:18 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Montgomery | 3 hr |
| Aug 8, 12:23 AM CDT | Flash Flood Warning | HGX | Fort Bend, Harris, Montgomery, Waller | 3 hr |
| Aug 8, 12:58 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado | 2 hr |
| Aug 8, 12:59 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Aug 8, 1:03 AM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 3 hr |
| Aug 8, 1:12 AM CDT | Special Marine Warning | HGX | 33 min | |
| Aug 8, 1:16 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty, Montgomery | 3 hr |
| Aug 8, 1:20 AM CDT | Areal Flood Advisory | HGX | Brazoria | 3 hr |
| Aug 8, 2:28 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Wharton | 3 hr |
| Aug 8, 2:41 AM CDT | Areal Flood Advisory | HGX | Liberty | 2 hr |
| Aug 8, 3:01 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Aug 8, 3:12 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Aug 8, 3:15 AM CDT | Flash Flood Watch | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 5 more | 29 hr |
| Aug 8, 3:15 AM CDT | River Flood Warning | HGX | Harris | 9 hr |
| Aug 8, 3:26 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Aug 8, 3:28 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Aug 8, 3:53 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Aug 8, 3:53 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Aug 8, 4:57 AM CDT | River Flood Warning | HGX | Harris | 12 hr |
| Aug 8, 4:57 AM CDT | River Flood Warning | HGX | Harris | 16 hr |
| Aug 8, 5:02 AM CDT | River Flood Warning | HGX | Harris | 15 hr |
| Aug 8, 7:23 AM CDT | Areal Flood Warning | HGX | Fort Bend, Harris, Waller | 3 hr |
| Aug 8, 3:43 PM CDT | Areal Flood Advisory | HGX | Chambers, Liberty | 2 hr |
| Aug 8, 5:02 PM CDT | Special Weather Statement | HGX | Chambers | 43 min |
| Aug 8, 5:20 PM CDT | Areal Flood Advisory | HGX | Chambers, Galveston | 55 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.